MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-048
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Pain (1994); Swelling (2091); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 08/19/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation papers allege the patient experienced pain, swelling, inflammation, infection, and damage to surrounding bone and tissue, multiple dislocations and lack of mobility.Records indicate that the patient was revised on the left side because of instability and metallosis.Ppf alleges metallosis, metal wear and elevated metal ions.Doi: (b)(6) 2004 - dor: (b)(6) 2013 (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.H6 patient code: no code available (3191) was used to capture surgical intervention.

Brand Name
PINNACLE 100 ACET CUP 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8004247
Report Number1818910-2018-73486
Device Sequence Number19179201
Product Code LPH
UDI-Device Identifier10603295008538
UDI-Public10603295008538
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K000306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2008
Device Model Number1217-01-048
Device Catalogue Number121701048
Device Lot NumberXR9FJ1016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight46